MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN038342
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Catheter inserted into a surgery patient a day before her surgery.On insertion she developed an allergic reaction with symptoms of nausea, itchiness on legs and arms, rash and tachycardia.The catheter was removed and the patient treated with chlorphenamine 10mg iv.The patient stabilized and experienced no further reaction or complication.Surgery proceeded as scheduled and patient discharged from hospital.It was reported the patient has a known chlorhexidine allergy as documented in notes and on the patient's wrist band.The user stated the contraindication for chlorhexidine on the catheter package is "very small and should be more prominent".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer did not return a complaint sample; however, they supplied a photo showing the product lidstock.The complaint sample is not included in the image.The customer reported issue could not be confirmed from the photo.A device history record review was performed and no relevant findings were identified.The antimicrobial catheter information card provided with this kit contraindicates, "use of the arrowg+ard blue antimicrobial catheter technology is contraindicated for patients with known hypersensitivity to chlorhexidine, silver sulfadiazine and/or sulfa drugs." the reported complaint "catheter related allergic reaction" could not be confirmed through examination of the customer supplied photo and without the sample returned for evaluation.The customer image showed the product lidstock; however, the photo did not show the complaint sample and the complaint sample was not returned for evaluation.The device history record for the catheter was reviewed with no evidence to suggest a manufacturing related cause.The probable cause of the reported complaint could not be determined based upon the information provided and without the actual complaint sample returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Update to investigation (evaluation codes updated to reflect updated investigation): the reported complaint that the contraindication for chlorhexidine on the pack is very small could not be confirmed through examination of the customer supplied photo.The customer image showed the product lidstock and the chlorohexidine contraindication that was reported to be "very small" circled in the photo.There is no requirement in relation to font size; however, there is an internal requirement regarding where the chlorohexidine contraindication statement is required at each packaging level.Sz-20000-101b rev.02 agb technology sheet, sz-22703-130a rev.00 product lidstock, s-22703-110a rev.00 contents sheet and the corrugate label all contain the contraindication statement.All chlorohexidine contraindication statements are present per the internal requirement.Therefore, the reported complaint could not be confirmed since there were no issues observed with the labeling of the chlorohexidine contrai ndication.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11424068
Report Number3006425876-2021-00197
Device Sequence Number4076679
Product Code FOZ
UDI-Device Identifier10801902138948
UDI-Public10801902138948
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/25/2022
Device Model NumberIPN038342
Device Catalogue NumberCS-22703-E
Device Lot Number71F20G3021
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/06/2021
05/12/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/07/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;